MAUDE Adverse Event Report: DEPUY SPINE INC SPOT RIGID ARM; OPERATING ROOM ACCESSORIES TABLE TRAY

DEPUY SPINE INC SPOT RIGID ARM; OPERATING ROOM ACCESSORIES TABLE TRAY
Model Number 292900600
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 03/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during a minimally invasive microdiscectomy (mis), the spotlight rigid arm was not articulating.The surgeon stated that there was a repeat failure of the bed attachment and hopelessly inappropriate reversal to open surgery for which the patient wasn't expecting.This happened the second time within a couple of weeks.It was unknown if there was a surgical delay.The patient and procedure outcome was unknown.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).The spotlight rigid arm was returned to the complaint handling unit for evaluation.There was no immediately observable damage to the device.All three of the arms move as intended without resistance.The large knob could be tightened and loosened without issue, which would hold the arms in place.The smaller knob, however, could not be turned normally.Tools were required in order to force it to rotate.The resistance was uniformly high when rotating the knob.While there is no readily visible damage, cross-threading, or rust, the knob at the end of the device cannot be operated as intended.Galling, rust, and/or wear is suspected based on the uniform feedback from turning the knob.This may be the result of being used for some 8 or more years.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.The root cause of the knob being difficult to turn cannot be determined from the sample and the information provided.A potential root cause may be wear to some of the arm¿s internal components, which may include galling and rust.It has been noted that the device has been in the field for 8+ years.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPOT RIGID ARM
Common Device Name
OPERATING ROOM ACCESSORIES TABLE TRAY
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8628064
Report Number1526439-2019-51680
Device Sequence Number2257252
Product Code FWZ
UDI-Device Identifier10705034225340
UDI-Public(01)10705034225340
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number292900600
Device Catalogue Number292900600
Device Lot NumberBZ0911
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2019
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer05/22/2019
06/20/2019
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date06/14/2019
06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;